MAUDE Adverse Event Report: COOK INC ZENITH RENU AAA ANCILLARY GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH RENU AAA ANCILLARY GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55363
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a standard endovascular procedure was performed on (b)(6) 2018, to treat a male patient with an abdominal aortic aneurysm (aaa).The devices implanted were a zenith renu aaa ancillary graft converter (ax1-2-24-113) and a zsle-13-56-zt.A lunderquist wire guide was used.After the endografts were implanted an endoleak was seen during the contrast angiography.There were no difficulties during the placement of the device.A cook coda balloon was used during the procedure in the proximal sealing zone, above the region where the suspected tear is located.An inflation device was not used with the coda, just 50/50 water and contrast until the balloon formed along the seal zone.The patient was on standard 5000ie heparin injected at the beginning of the case.No interventions have been performed at this time.The patient is reportedly in good condition but the aaa is still perfused.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Because there is an endoleak and the abdominal aneurysm is still perfused there has to be an additional treatment.At this time, it is not clear which treatment the patient will receive.Additional information was received on 18jun2018, stating that the physician will perform a control contrast ct scan in 6 weeks and will provide those images when they are available.
 
Event or Problem Description
Additional information was received on 04sep2018.The 6-week follow up ct has been performed and the patient was seen as an outpatient, by one of the residents.The physician reported there was no sign of a type iii endoleak anymore.There was a small type ii endoleak.The follow up ct scan is being requested for further review.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation/evaluation: the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A document based investigation has been performed including a review of the provided imaging, device history record, instructions for use, quality control data, and specifications was conducted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The device history record for the complaint device lot number 8622124 was reviewed.There were no non-conformances noted.A video of a completion angiogram was provided.A six-week follow-up cta was additionally provided.The graft's outflow was limited by external compression from the left common iliac artery origin to, at best, a 7mm lumen diameter as the zsle exited the renu endograft.As the contrast bolus filled the graft, multiple small jet-like endoleaks transiently flowed through the graft fabric.The largest emanated from the junction between the tapering stent body and the first iliac gate stent.Endoleaks occurred even through the sealing stent into the seal zone.After this initial spurt, the endoleaks ceased despite persistent complete filling of the endograft with contrast.The renu endograft appeared consistent with the reported ax1-2-24 -113.The left zsle was likely 56mm long and possibly 16mm in diameter.The cta demonstrated resolution of type ill endoleaks and possibly a tiny type ii endoleak from the l3 lumbar arteries.Maximal sac diameter was 71mm.Numerous jet like endoleaks occurring only during initial graft filling with injection bolus are consistent with suture hole endoleaks.The pressure increase caused by the contrast injection, coupled with restricted outflow, likely provoked the endoleaks.A fabric tear would have produced a single endoleak that would have lasted the entire duration of the contrast injection.Follow-up cta confirmed endoleak resolution.Based on the image review analysis, it is concluded that the type iiib/suture hole endoleak observed is likely unintended use error caused or contributed to event.Due to pressure increase caused by contrast injection.This coupled with restricted outflow likely provoked the endoleaks, therefore the adverse event is related to the patient condition due to the compression of the left common iliac artery, that could have also resulted in the type iiib endoleak.This complaint was sent back for investigation as the six-week follow-up scan indicated that the type iii endoleak was resolved without any additional intervention.Based on the image review analysis performed on the six-week follow-up imaging provided, resolution of the endoleak in the follow-up cta was confirmed with a possible type ii endoleak from the l3 lumbar arteries.Type ii endoleaks occur due to poor patient anatomy.Since the type iii endoleak resolved by itself with no additional interventions performed, it is likely that the endoleak occurred during the implantation procedure and was related due to aggressive anticoagulation and/or an increase in pressure caused by the contrast injection provoking the suture holes.There is no evidence of graft failure.The complaint cannot be confirmed because the endoleak resolved by itself.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH RENU AAA ANCILLARY GRAFT CONVERTER
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7670238
Report Number1820334-2018-01865
Device Sequence Number1018467
Product Code MIH
UDI-Device Identifier10827002553634
UDI-Public(01)10827002553634(17)210320(10)8622124
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberG55363
Device Catalogue NumberAX1-2-24-113
Device Lot Number8622124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer09/04/2018
10/05/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date09/07/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST WIRE GUIDECOOK CODA BALLOONHEPARINIE